Q. Does birth control pills lead to weight gain?

Answered by
Dr. Rushabh Mehta
and medically reviewed by Dr.Nithila A
Published on Aug 29, 2019

Hello doctor,

I am a 22-year-old female. I have been prescribed by my gynecologist and have taken Larissia and Lutera birth control for four years now because back then, I had incredibly heavy and frequent periods (like a period every two weeks). Since four years, I have gained a lot of weight. Granted, I moved from my ordinary high school life to lower active college life, but I do not know if this is the cause.

Lately, I have tried to go on a diet and become more active, and after two months, I have seen absolutely zero results physical and on the scale. Can this be due to my birth control? If I go off, my birth control will my very terrible periods come back? I want to take control of my health but also not suffer on my periods.

Dr. Rushabh Mehta

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

We can change medicines with little different dose from your next periods. With more progesterone content that will control your excessive menses. Secondly, you need to avoid all spicy and oily foods, butter, cheese, potatoes, high carbohydrate diet, sugar, salt. Try to consume more leafy vegetables, fruits, and sprouts. For weight control, try to do jogging at least continue 40 to 45 minutes. Because in the initial 20 minutes, only sugar of the body will consume. After 20 minutes, your fat will start to burn. You can begin to yoga or aerobics or dance classes whatever you like.


The Probable causes:

Hormone problem

Investigations to be done:

TSH Thyroid function, blood sugar level, ultrasound of pelvis.

Differential diagnosis:

Polycystic ovaries.

Probable diagnosis:

Dysfunctional uterine bleeding.

Treatment plan:

Change contraceptive pills.

Preventive measures:

Avoid oily and spicy food.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Had sex during my periods. Am I safe?

Query: Hi doctor, I had unprotected sex on the third day of my periods while I was still bleeding. Within an hour I took an emergency contraceptive pill as well. Is it safe or will I be a pregnant? Please explain me.  Read Full »

I bled after I-pill, but missed period on due date. Am I pregnant?

Query: Hi doctor, My periods got ended on the 12th of last month and I had protected sex on 15th. As I noticed some semen on me, I took an I-pill on the same day. Then, I got periods after 8 days of I-pill, which lasted for five days as usual. But, the period was not like the way I usually get. There was n...  Read Full »

Are weight gain and excess sweating side effects of Escitalopram?

Query: Hello doctor, Are weight gain and increased sweating typical side effects of the medication Escitalopram (Lexapro, Cipralex)? I am asking because I gained about 6 lbs in three months and I sweat a lot but I must admit that I am a regular alcohol user. About 4 to 5 drinks on the week (evening only,...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.